Georgia, 2016Damaging Wind in Georgia, June 25, 2016
June 25, 2016 · NWS JAX · 1 event in 1 county or zone
Hot temperatures with the mid level ridge axis across the local area combined with high humidity created heat index values in the 105-110 deg F range. A slow moving cold front across central Ga produced strong storms near the Altamaha River basin in the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot temperatures with the mid level ridge axis across the local area combined with high humidity created heat index values in the 105-110 deg F range. A slow moving cold front across central Ga produced strong storms near the Altamaha River basin in the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 2:50 PM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 25, 2:50 PM EST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
350 PM EDT SAT JUN 25 2016
.Near Term /Through Sunday/...
Another hot day across the region, with temperatures in the 90s,
and a couple places in southeast Georgia were near or have reached
100 degrees. Storms were beginning to pop in Marion County and
interior southeast Georgia. Isolated to widely scattered showers
and storms are expected through the rest of the afternoon. Storms
that develop across southeast Georgia will be capable of producing
gusty winds. Showers and storms may continue to develop in the
late evening and into the overnight hours, mainly across southeast
Georgia, as a weak surface front/trough moves into the area.
Otherwise, warm and muggy overnight temperatures are forecast,
with lows in the low to mid 70s.
The eastern flank of the upper level ridge centered over the
Arklatex region this evening will remain stationary through Sunday
before weakening and shifting west. North to northeast flow will
prevail in the upper levels, with weak flow in the low to mid
levels. At the surface, the ridge over the western Atlantic, with
ridge axis towards central Florida, will shift further east into
the Atlantic, and a weak ridge will wedge down the Mid Atlantic
and into the southeast due to a weak surface trough pushing into
southeast Georgia. Low level moisture will increase with
precipitable water values increasing to 1.8-2 inches. Light flow
will allow sea breeze boundaries to move inland, with scattered to
numerous afternoon and early evening showers and storms across the
region.
.Short Term /Sunday night through Monday night/...
A weak frontal boundary will become stationary near the FL/GA
border on Sunday evening as high pressure remains parked along
the U.S. eastern seaboard. Evening convection along the I-75
corridor will gradually wane, with the global models depicting
some additional positive vorticity advection moving onshore
within a deep NE flow pattern that may trigger scattered
nocturnal convection over portions of north central and coastal
northeast FL. Convection elsewhere should dissipate during the
mid to late evening hours. Lows will fall to the low/mid 70s.
High pressure along the U.S. eastern seaboard will only slowly
depart eastward into the western Atlantic on Monday and Monday
night, keeping a weak and stalled frontal boundary in place
near the FL/GA border. Deep layered flow will veer to an E/SE
direction, with convection developing south of the frontal
boundary by early afternoon and shifting inland into the Suwannee
Valley and inland north central FL while becoming numerous in
coverage by late afternoon. Slightly drier air aloft over
southeast GA will limit activity to isolated or widely scattered.
Highs will climb into the low/mid 90s inland, with highs near 90
at the coast where onshore winds will strengthen to 10-15 mph
during the afternoon behind the inland-moving seabreeze.
A trough aloft will begin to dig southeastward from the Great
Lakes states on Monday night, which will send a cold front
southward into the Tennessee Valley overnight. A sliver of
remaining drier mid-level air will remain situated over southeast
GA, which will help to quickly wind down any remaining early
evening convection. Isolated to widely scattered convection will
remain possible overnight for location south of the remnant
frontal boundary, especially along the I-75 corridor. Lows will
again only fall to the low/mid 70s.
.Long Term /Tuesday through Saturday/...
Troughing aloft will become established over the eastern half of
the nation during this time period, which will result in a
deepening SW flow pattern aloft locally. Moisture will pool just
to the south of a frontal boundary that will push into central GA
by late Tuesday, stalling across southeast GA by late Wednesday
and Thursday. This weather pattern will create scattered to
numerous thunderstorms, mainly along sea breeze boundaries, with
slow moving activity expected on Tuesday and then a more defined
northeastward motion, generally at 15-20 mph, expected from
Wednesday through Saturday. Activity may get an early start over
the Suwannee Valley and I-75 corridor on Wednesday and Thursday
as long-term models suggest that nocturnal convection will ignite
over the northeastern Gulf of Mexico and move inland during the
morning hours.
Seasonably hot temperatures may linger into Tuesday, with low to
mid 90s inland and near 90 at the coast as convection gets a later
start as we remain well south of the frontal boundary. With the
boundary in place over our region and the potential for early
morning convection moving inland, highs Wed/Thurs should be held
down to the upper 80s to near 90. Some deamplification of the
eastern U.S. trough late in the week into next weekend may result
in convective development later in the day, with highs climbing
back into the lower 90s inland and upper 80s/near 90 at the coast.
Lows throughout the long-term period will remain in the low/mid
70s.
&&
.Aviation...
VFR conditions expected to prevail through the period. East coast
sea breeze will continue pushing inland this afternoon with
southeast winds increasing to around 10 knots. Light south to
southwesterly flow will prevail overnight. Showers/storms could
get near KSSI this evening. Storms are possible near the end of
the TAF period on Sunday near the TAF sites.
&&
.Marine...
South to southwest winds will persist through tonight and then
become easterly Sunday as a weakening backdoor cold front sags
south into the waters. The front will dissipate with a south to
southwest flow resuming early next week.
Rip Currents: Low risk through Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 95 73 93 / 30 50 30 30
SSI 78 90 77 90 / 20 40 30 20
JAX 74 95 73 91 / 10 60 30 40
SGJ 76 91 74 89 / 10 40 50 40
GNV 73 94 73 92 / 20 60 50 60
OCF 73 94 73 91 / 20 60 50 60
&&
.JAX Watches/Warnings/Advisories...
FL...None.
GA...Heat Advisory until 7 PM EDT this evening for Appling-Bacon-
Brantley-Charlton-Coastal Camden-Coastal Glynn-Inland
Camden-Inland Glynn-Jeff Davis-Pierce-Ware-Wayne.
AM...None.
&&
Kennedy/Nelson/ShashyHazardous weather outlook, Jun 25, 2:30 AM EST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 AM EDT SAT JUN 25 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-260900-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
330 AM EDT SAT JUN 25 2016
...HEAT ADVISORY TODAY FOR SOUTHEAST GEORGIA...
...HEAT INDICES 105 TO 110 THIS AFTERNOON...
...STRONG LATE DAY STORMS POSSIBLE OVER SOUTHEAST GEORGIA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
HOT AND HUMID CONDITIONS WILL PRODUCE HEAT INDICES IN THE
105 TO 110 RANGE THIS AFTERNOON.
STRONG STORMS ARE POSSIBLE OVER SOUTHEAST GEORGIA LATE THIS
AFTERNOON AND EVENING. STRONG GUSTY WINDS...FREQUENT LIGHTNING
STRIKES...AND HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MORE NUMEROUS DURING
THE AFTERNOON AND EVENING HOURS. HEAVY DOWNPOURS...STRONG GUSTY
WINDS...AND FREQUENT LIGHTING STRIKES WILL OCCUR WITH THE STRONGER
STORMS. AFTERNOON HEAT INDICES ARE EXPECTED TO BE 100 TO 105.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 25, 4:22 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT SAT JUN 25 2016
FLZ040-252215-
MARION FL-
522 PM EDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION COUNTY UNTIL
615 PM EDT...
AT 522 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF SANTOS...OR 11 MILES SOUTH OF OCALA...MOVING SOUTH
AT 15 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
MARION COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2910 8228 2910 8208 2896 8206 2896 8230
TIME...MOT...LOC 2122Z 000DEG 14KT 2903 8219
PETERSON
Special weather statement, Jun 25, 4:40 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
540 PM EDT SAT JUN 25 2016
GAZ133-252230-
JEFF DAVIS GA-
540 PM EDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFF DAVIS COUNTY
UNTIL 630 PM EDT...
AT 540 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SNIPESVILLE...OR 10 MILES SOUTHWEST OF HAZLEHURST. THIS STORM WAS
NEARLY STATIONARY.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
DENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3167 8261 3170 8277 3175 8273 3179 8261
TIME...MOT...LOC 2140Z 286DEG 4KT 3173 8270
PETERSON
Special weather statement, Jun 25, 7:01 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 PM EDT SAT JUN 25 2016
GAZ135-260045-
APPLING GA-
801 PM EDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL APPLING COUNTY
UNTIL 845 PM EDT...
AT 800 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLANT HATCH...MOVING SOUTH AT 10 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BAXLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3194 8227 3193 8227 3193 8226 3192 8225
3192 8223 3191 8223 3174 8217 3170 8237
3192 8238 3194 8228
TIME...MOT...LOC 0000Z 347DEG 9KT 3188 8231
PETERSONThunderstorm Wind, Appling
- When
- June 25, 7:05 PM EST
- Where
- Appling County, 8.04 mi NNE of Prentiss
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.900, -82.330
Trees and power lines were blown down near Plant Hatch. The cost of damage was unknown but it was estimated so the event could be reported in Storm Data. The time of damage was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Missouri, June 25, 20161 death · 61 kt wind · 2 events
- Tornado and Hail in Wisconsin, June 25 to 26, 2016$265,000 · EF1 · 11 events
- Damaging Winds in Georgia, June 25 to 26, 2016$59,000 · 50 kt wind · 12 events
- Tornado in North Carolina, June 25, 20161 injured · $50,000 · EF0 · 1 event
- Tornado and Damaging Winds in Georgia, June 25 to 29, 2016$36,000 · EF0 · 11 events
- Hail and Damaging Winds in Minnesota, June 25 to 26, 20162 injured · 1.25 in hail · 17 events
- Lightning Strike in Arizona, June 25, 2016$30,000 · 1 event
- Damaging Wind in Illinois, June 25, 2016$25,000 · 61 kt wind · 1 event
- Damaging Winds in Colorado, June 25, 2016$20,000 · 65 kt wind · 3 events
- Rip Current in Delaware, June 25, 20162 injured · 1 event
- Damaging Winds in Wisconsin, June 25 to 26, 2016$17,000 · 50 kt wind · 4 events
- Damaging Winds in Wisconsin, June 25, 201661 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641393.